Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A finiteness theorem for a class
of exponential congruences

Authors: Marian Vâjâitu and Alexandru Zaharescu
Journal: Proc. Amer. Math. Soc. 127 (1999), 2225-2232
MSC (1991): Primary 11A07
Published electronically: April 9, 1999
MathSciNet review: 1486757
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For given elements $\alpha _1,\ldots,\alpha _k$ and $\beta$ belonging to the ring of integers $\mathcal{A}$ of a number field we consider the set of all $k-$tuples $(a_1,\ldots,a_k)$ in $\mathbb{N}^k$ for which $\sum _{i=1}^{k}\alpha _i\beta^{a_i}$ divides $\sum _{i=1}^{k}\alpha _i z^{a_i}$ for any $z\in\mathcal{A},$ and prove under some reasonable assumptions that the set of solutions is finite.

References [Enhancements On Off] (What's this?)

  • 1. R. Guy, Unsolved problems in Number Theory, Springer-Verlag, New York-Berlin, (1981), (second edition 1994). MR 83k:10002; MR 96e:11002
  • 2. C. Pomerance, Amer. Math. Monthly 84 (1977), 59-60.
  • 3. S. Ramanujan, Highly composite numbers, Proc. London Math. Soc. (2) 14 (1915).
  • 4. A. Schinzel, On primitive prime factors of $a^n-b^n$, Proc. Cambridge Philos. Soc 58 (1962), 555-562. MR 26:1280
  • 5. Sun,Qi and Zhang Ming Zhi, Pairs where $2^a-2^b$ divides $n^a-n^b$ for all $n$, Proc.Amer. Math. Soc. 93 (1985), 218-220. MR 86c:11004
  • 6. B. Velez, Amer. Math. Monthly 83 (1976), 288-289.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11A07

Retrieve articles in all journals with MSC (1991): 11A07

Additional Information

Marian Vâjâitu
Affiliation: Institute of Mathematics of the Romanian Academy, P.O.Box 1-764, 70700 Bucharest, Romania

Alexandru Zaharescu
Affiliation: Massachusetts Institute of Technology, Department of Mathematics, 77 Massachu- setts Avenue, Cambridge, Massachusetts 02139
Address at time of publication: Department of Mathematics and Statistics, McGill University, Burnside Hall, 805 Sherbrooke Street West, Montreal, Quebec, Canada H3A 2K6

Received by editor(s): October 17, 1995
Received by editor(s) in revised form: May 20, 1997, and October 28, 1997
Published electronically: April 9, 1999
Communicated by: William W. Adams
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society